Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Weight and Fat reduction.
Apr 28, 1999

Diagnosed HIV+ for 12 years. Currenlty taking Viracept, Epivir and Zerit. Viral load undetectable and CD4 at 820. Suffer from severe diarrhea (have been unable to control using lomotil or Ultrase). My concern is my weight gain and redistribution of fat. Most has concentrated around my gut, upper body and face. My lower body, legs have lost fat and muscle. Is excersize an option for me and what would help lose excess fat in these specific areas? Are there any other options to stop diarrhea beyond those I have already tried (assuming I don't change my current meds)?

Response from Dr. Fisher

Exercise is definitely an option and has been shown to improve lean body mass, but I'm not sure how much fat reduction in specific areas you can expect. The type of exercise should be resistance-training type. Sounds like you've tried the major diarrhea treatments. Though I don't know your entire treatment history and am reluctant to make specific treatment recommendations you could talk to your doc about switching theviracept to a non-nuke like viramune or sustiva. This approach seems to be safe in that viral loads if undetectable tend to stay there, you would probably have less diarrhea without the viracept, and you might see some improvement in your fat redistribution. Alvan Fisher, M.D.


Previous
Constant Diarrhea
Next
diarrhea on triple combo therapy

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement